Alert archive / Indiana / Special Weather Statements in 2021
Special Weather Statement, NWS Chicago, IL
NWS Chicago, IL issued this special weather statement at Aug 7, 2021, 12:20 AM CDT for Jasper County, Indiana. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2021, 12:20 AM CDT (05:20 UTC)
- Expired
- Aug 7, 2021, 1:00 AM CDT
- In force
- 40 min
- Issued by
- NWS Chicago, IL
- Hail
- 0.50 in
- Wind
- 40
County Jasper County, IN
The radar
The Chicago radar (KLOT), 99 km from the middle of the area, began a volume at 05:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 5.3 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1366 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1195 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
266
WWUS83 KLOT 070520
SPSLOT
Special Weather Statement
National Weather Service Chicago/Romeoville
1220 AM CDT Sat Aug 7 2021
INZ011-070600-
Jasper IN-
1220 AM CDT Sat Aug 7 2021
...Strong thunderstorms will impact portions of central Jasper County
through 100 AM CDT...
At 1220 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near North Judson to near Wheatfield to near
DeMotte. Movement was southeast at 20 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Rensselaer, DeMotte, Wheatfield, Roselawn, Fair Oaks, Parr, Baileys
Corner and Stoutsburg.
Including the following interstate...
Indiana I-65 between mile markers 225 and 232.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4093 8718 4109 8728 4122 8728 4120 8709
4122 8693 4099 8693
TIME...MOT...LOC 0520Z 290DEG 17KT 4115 8676 4113 8701 4119 8727
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
$$
CarlawWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this special weather statement went out at Aug 6, 8:05 PM CDT, 4 hours 15 minutes earlier.
Area forecast discussion, Aug 6, 8:05 PM CDT, 4 hours 15 minutes before
Area Forecast Discussion...UPDATED National Weather Service Chicago/Romeoville, IL 805 PM CDT Fri Aug 6 2021 .UPDATE... 804 PM CDT Thunderstorms across southeast Wisconsin gradually became more organized late this afternoon and early this evening, establishing a cold pool and some sustainability as they moved more south than east. This loosely defined and small scale MCS also still has a parent short wave trough gradually moving southeast in south central Wisconsin. Mid-level winds and deep layer shear both remain somewhat low with this, but ample instability and moisture should help support some sustainability through at least 9-10 P.M. The 00Z DVN sounding had 2,400 J/kg of mlCAPE and some portions of the lower to mid-level profile that showed fairly steep lapse rates. This also supports at least some sustainability, and the potential to get isolated cells to pop toward Rockford and Belvidere (such as has been seen in south central Wisconsin). The initial outflow is just moving into northern Lake County and looks like has gusts of 35 kt with it, but shortly behind it is another surge that produced a 43 kt gust at Racine, WI. These types of gusts will be probable especially in northern and eastern Lake County through 9 P.M. If this can sustain itself into Cook County, these gusts may be more confined to near the lake front. If this were to get to the Chicago lakefront it looks like it would be somewhere near 9:30 P.M. The potential for true severe wind gusts still looks on the lower side, and probably would need some stronger cores to regenerate for that. MTF && .SHORT TERM... 328 PM CDT Through Saturday night... Observational data has allowed convective trends to become more apparent into this evening than earlier today, though evolution is fairly close to the thinking from this morning. Widely scattered thunderstorms that have developed south and southeast of an Ottawa to downtown Chicago line will pose a threat for isolated downburst winds and perhaps marginally severe hail from the tallest updrafts. After a probable lull once this activity clears east in the early evening, another round of widely scattered thunderstorms is possible from far northeast Illinois into northwest Indiana late this evening into the overnight, though confidence remains on the lower side with this potential. The center of the remnant MCV we've been tracking is centered approximately near the I-80 corridor approaching far southwest Chicago suburbs as of this writing. It may be augmented by slightly higher than analyzed 25 kt 500 mb winds out of the west- southwest near the wave center and maybe a bit higher deep layer shear. That said, still generally sub-marginal shear for convective organization. Modest mid-level lapse rates, mid and upper level haze from wildfire smoke topping the fairly extensive cloud cover over the area has probably limited destabilization more than shown on SPC mesoanalysis. We've still seen enough, topping out in the 1500 J/kg of MLCAPE range, with the forcing from the remnant MCV to allow for isolated more robust updrafts that have thus far necessitated the issuance of a few SPS. Can't rule out a rogue severe thunderstorm, though all in all the main threat is isolated downburst winds from the strongest storms capable of downing small to medium sized tree limbs. Secondary threat is hail that might briefly reach marginally severe limits in the tallest updrafts, though lack of shear and warm/moist profile portends likelihood of melting before larger hail could reach the surface. Turning ahead to later this evening, we've been watching the more well defined wave on satellite pinwheeling over Wisconsin and not making much southward progress in slow east-southeastward movement of the mid-level short-wave trough. Overall activity up in Wisconsin is on the widely scattered side as well. Therefore, as this wave finally drops southeast later this evening while diurnal stabilization of the boundary layer occurs, uncertain how much coverage holds on into far northeast Illinois and then presses southeast from there. Have noted some more robust CAM solutions such as the NAMnest, but varies to little/no activity surviving such as on recent HRRR runs. Given this, opted for PoPs peaking in chance range into eastern 1/4 or so of the CWA. Would think severe threat would be minimal at most considering unfavorable time of night. WPC carried a level 1 marginal risk in their ERO through tonight- thinking is that heavy downpours could cause localized ponding on roads, but flooding threat is low unless coverage grows more widespread than expected this afternoon-early evening and then tonight. Attention then turns to a possibly convectively modified short- wave topping short-wave ridging moving over southern Minnesota late tonight and then shifting southeast from there. If it doesn't maintain a decent convective footprint through the night to enhance the wind fields and forcing, we'll be looking at another day of modest forcing with otherwise gradually rising heights. A possible area to watch for a localized focus would be near an expected lake breeze pushing slightly inland Saturday afternoon. Upper 60s-lower 70s dew point and mid to locally upper 80s temps point boundary layer environment point toward potential for MLCAPE to reach or slightly exceed 2000 J/kg. So given little capping there is likely eroding and convergence from the lake breeze to aid in lift from the short-wave, could see widely scattered storms from northeast Illinois into northwest Indiana, with lower coverage back to the west and southwest. Marginal to sub-marginal deep layer shear suggests similar threats to today, mainly downburst winds and possibly isolated instance of marginally severe hail. Activity should wind down quickly during the evening as the wave exits southeast and boundary layer stabilizes, for a warm and muggy overnight period. Castro && .LONG TERM... 344 PM CDT Sunday through Friday... The main story for the upcoming week, especially compared to the week now ending, will be a return to hot, humid, and more unsettled conditions. Persistent surface ridging across the SE CONUS will support a prolonged period of Gulf return flow, to the point where winds locally may not veer away from southwesterly until beyond the end of the forecast period. Thunderstorm development in this warm and moist low level airmass will be influenced by multiple shortwave passages in a fairly progressive pattern aloft. Timing will of course need to be adjusted as the days get nearer, but the best windows for t-storm development at this time appear to be Sunday afternoon or evening into early Monday afternoon, and then again later Tuesday into Thursday. The other concern with this pattern will be high heat indices, likely exceeding 100 degrees in some locations. These will be driven in large part by dewpoints well into the 70s, so even some afternoon cloudiness or filtering of sunlight from smoke may not suppress the very uncomfortable to borderline dangerous conditions. Models are suggesting this could be relatively short lived if a cold front manages to push through by the end of the week and bring cooler and drier conditions for next weekend. Lenning && .AVIATION... For the 00Z TAFs... The primary aviation weather concerns during this upcoming TAF period consist of: * Low confidence forecast for showers and thunderstorms to impact the C90 TRACON and Chicago-area terminals later this evening * Threat for some light/patchy fog at outlying airports overnight (mainly DPA and RFD) * Additional low chances for showers and thunderstorms late Saturday morning and again in the afternoon near the lake breeze * Low chance (~30%) for the lake breeze moving through MDW and GYY Saturday afternoon Initial batch of showers and storms continues to push east of the region into northern Indiana which will result in a lull in activity across the C90 airspace for the next few hours. Main feature of note is the complex of thunderstorms across southeast Wisconsin which has recently shown some southeastward impetus towards the state line. There is considerable uncertainty regarding how far south this feature pushes, but trends suggest convection will likely breach the northern fringes of the C90 boundary through the next 2 hours or so. Confidence in lightning persisting all the way to the Chicago-area terminals is lower, and at this time still too low to justify a VCTS or prevailing/TEMPO mentions. With the 00z offering, have added a TEMPO group for a northeast wind shift (which times out into ORD/MDW towards about 3z, perhaps a bit sooner) and a mention of VCSH to account for precipitation entering the local area. We'll continue to keep an eye on trends and offer amendments for TS if trends suggest the likelihood increases. Otherwise, southwest winds will prevail through the forecast period, except perhaps at GYY and MDW where there is a low chance (~30%) that the lake breeze pushes through tomorrow afternoon. Some patchy BR will be possible (pending convective evolution this evening) at outlying airports. While the remainder of the TAFs are precipitation-free, there appear to be two windows with a non-zero potential for convection: late morning Saturday (perhaps 16-19z) and again later in the afternoon (21-01z). Both of these chances are too low to warrant a formal mention in the TAFs at this time, however. Carlaw && .LOT WATCHES/WARNINGS/ADVISORIES... IL...None. IN...None. LM...None. && Visit us at weather.gov/chicago Follow us on Facebook, Twitter, and YouTube at: www.facebook.com/NWSChicago www.twitter.com/NWSChicago www.youtube.com/NWSChicago
Hazardous weather outlook, Aug 6, 10:46 PM CDT, 1 hour 34 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Chicago/Romeoville IL 1046 PM CDT Fri Aug 6 2021 ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002- 010-011-019-080400- Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage- La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford- Northern Cook-Central Cook-Southern Cook-Northern Will- Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton- 1046 PM CDT Fri Aug 6 2021 /1146 PM EDT Fri Aug 6 2021/ This Hazardous Weather Outlook is for portions of North Central Illinois...Northeast Illinois and Northwest Indiana. .DAY ONE...Tonight. Weather hazards expected... Limited Thunderstorm Risk. Limited Flooding Risk. DISCUSSION... Showers and embedded thunderstorms will remain possible late this evening, mainly for parts of northeast Illinois and northwest Indiana. Gusty winds and brief torrential downpours will be the main threats with this activity. Elsewhere, a spotty storm or two is possible. .DAYS TWO THROUGH SEVEN...Saturday through Wednesday. Saturday... Limited Severe Thunderstorm Risk. Sunday... Limited Severe Thunderstorm Risk. Limited Flooding Risk. Limited Excessive Heat Risk. Monday... Elevated Thunderstorm Risk. Limited Excessive Heat Risk. Tuesday and Wednesday... Limited Thunderstorm Risk. Limited Excessive Heat Risk. Thursday... Limited Thunderstorm Risk. DISCUSSION: Additional thunderstorm chances exist over the weekend into next week. The potential for more organized storms exists late Sunday into Sunday night. Heat and humidity will be increasing this weekend into next week with heat indices over 100 degrees possible for some locations during the afternoons. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be necessary through tonight. GENERAL STORM MOTION OF THE DAY: Moving toward the southeast at 20 mph LMZ740>745-080400- Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 1046 PM CDT Fri Aug 6 2021 This Hazardous Weather Outlook is for portions of the Illinois nearshore waters of Lake Michigan and the Indiana nearshore waters of Lake Michigan. .DAY ONE...Tonight. Weather hazards expected... Limited Thunderstorm Risk. .DAYS TWO THROUGH SEVEN...Saturday through Wednesday. Saturday... Limited Severe Thunderstorm Risk. Sunday... Limited Thunderstorm Risk. Monday... Elevated Thunderstorm Risk. Tuesday through Thursday... Limited Thunderstorm Risk. Carlaw Visit us at http://weather.gov/chicago Follow us on Facebook, Twitter, and Youtube at: www.facebook.com/nwschicago www.twitter.com/nwschicago www.youtube.com/nwschicago
In the hours before
Special weather statement, Aug 6, 8:49 PM CDT, 3 hours 31 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville
849 PM CDT Fri Aug 6 2021
ILZ006-070245-
Lake IL-
849 PM CDT Fri Aug 6 2021
...Strong thunderstorms will impact portions of Lake County through
945 PM CDT...
At 848 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Wheatland to Grandwood Park to near Lake Bluff.
Movement was southeast at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Waukegan, Arlington Heights, Palatine, Buffalo Grove, Wheeling,
Northbrook, North Chicago, Gurnee, Mundelein, Highland Park, Round
Lake Beach, Vernon Hills, Zion, Grayslake, Libertyville, Lake Zurich,
Lake Forest, Round Lake, Antioch and Wauconda.
Including the following interstates...
I-94 between mile markers 1 and 26.
I-294 between mile markers 1 and 26.
This includes... Chain O Lakes State Park, College of Lake County,
Great Lakes Naval Training Center, Lake County IL Fairgrounds, Lake
Forest College, Ravinia Music Festival, and Six Flags Great America.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4249 8780 4229 8783 4221 8780 4215 8776
4215 8820 4250 8820
TIME...MOT...LOC 0148Z 333DEG 20KT 4258 8818 4241 8798 4228 8781
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
PetrLocal storm report, Aug 6, 9:14 PM CDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
914 PM CDT FRI AUG 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0857 PM MARINE TSTM WIND WILMETTE BUOY 42.14N 87.66W
08/06/2021 M43 MPH LMZ740 IL BUOY
RECORDED AT THE WILMETTE BUOY (45174).
&&
LBCLocal storm report, Aug 6, 9:19 PM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
919 PM CDT FRI AUG 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM MARINE TSTM WIND WILMETTE BUOY 42.14N 87.66W
08/06/2021 M43 MPH LMZ740 IL BUOY
CORRECTS PREVIOUS MARINE TSTM WIND REPORT
FROM WILMETTE BUOY. RECORDED AT THE WILMETTE
BUOY (45174).
&&
LBCLocal storm report, Aug 6, 10:04 PM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
1004 PM CDT FRI AUG 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0914 PM MARINE TSTM WIND HARRISON-DEVER CRIB 41.92N 87.57W
08/06/2021 M42 MPH LMZ741 IL C-MAN STATION
MEASURED AT THE HARRISON-DEVER CRIB.
&&
LBCLocal storm report, Aug 6, 10:20 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
1020 PM CDT FRI AUG 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0904 PM MARINE TSTM WIND 1 NE MONTROSE HARBOR 41.97N 87.63W
08/06/2021 M44 MPH LMZ741 IL MESONET
MESONET STATION XMTB MONTROSE BEACH LIGHT.
&&Special weather statement, Aug 7, 12:20 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville
1220 AM CDT Sat Aug 7 2021
INZ011-070600-
Jasper IN-
1220 AM CDT Sat Aug 7 2021
...Strong thunderstorms will impact portions of central Jasper County
through 100 AM CDT...
At 1220 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near North Judson to near Wheatfield to near
DeMotte. Movement was southeast at 20 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Rensselaer, DeMotte, Wheatfield, Roselawn, Fair Oaks, Parr, Baileys
Corner and Stoutsburg.
Including the following interstate...
Indiana I-65 between mile markers 225 and 232.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4093 8718 4109 8728 4122 8728 4120 8709
4122 8693 4099 8693
TIME...MOT...LOC 0520Z 290DEG 17KT 4115 8676 4113 8701 4119 8727
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
CarlawThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 7:56 PM CDT | Special Marine Warning | LOT | 94 min | |
| Aug 6, 8:27 PM CDT | Special Marine Warning | LOT | 2 hr | |
| Aug 6, 8:49 PM CDT | Special Weather Statement | LOT | Lake | 56 min |
| Aug 7, 1:32 AM CDT | Areal Flood Advisory | LOT | Jasper | 118 min |
| Aug 7, 2:05 AM CDT | Special Weather Statement | LOT | Jasper | 55 min |
Nearby
Special Weather Statements in Indiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.